Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 309, NWS North Platte, NE

August 18, 2011Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2011, 4:43 PM CDT for Holt County, Nebraska. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 4:43 PM CDT (21:43 UTC)
Expired
Aug 18, 2011, 5:30 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Holt County, NE

The radar

The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 4:43 PM CDTHAIL 13 Se Inman, NEHAIL FALLING AT THE TIME OF THE REPORT.
Aug 18, 5:01 PM CDTHAIL 22 N Ewing, NE
Aug 18, 5:09 PM CDTHAIL 21 E Ewing, NE
Aug 18, 5:13 PM CDTHAIL 2.51 N Ewing, NEGOLF BALL TO TENNIS BALL SIZE HAIL ALONG HIGHWAY 45B.
Aug 18, 5:15 PM CDTFUNNEL CLOUD3 Nnw Ewing, NEINITIAL FUNNEL CLOUD DISSIPATED WITH ANOTHER FORMING.
Aug 18, 5:23 PM CDTTORNADO1 N Ewing, NEFUNNEL CLOUD BRIEFLY TOUCHED DOWN AND THEN WENT RIGHT BACK UP. THE STORM WAS EXHIBITING MASSIVE ROTATION OVER EWING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS53 KLBF 182143
SVRLBF
NEC089-182230-
/O.NEW.KLBF.SV.W.0309.110818T2143Z-110818T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 530 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PAGE...OR 14 MILES SOUTHEAST OF ONEILL...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EWING AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4214 9831 4228 9853 4243 9848 4243 9830
TIME...MOT...LOC 2143Z 291DEG 7KT 4233 9843
WIND...HAIL 60MPH 1.00IN

$$

CDC
4 follow-up statements
383 
WWUS53 KLBF 182150
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT THU AUG 18 2011

NEC089-182230-
/O.CON.KLBF.SV.W.0309.000000T0000Z-110818T2230Z/
HOLT NE-
450 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HOLT COUNTY UNTIL 530 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
PAGE...OR 15 MILES SOUTHEAST OF ONEILL...MOVING EAST AT 10 MPH ALONG 
HIGHWAY 20.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EWING AROUND 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4214 9831 4228 9853 4243 9848 4243 9830
TIME...MOT...LOC 2148Z 287DEG 7KT 4233 9842
WIND...HAIL 60MPH 1.75IN

$$

CDC
104 
WWUS53 KLBF 182158
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT THU AUG 18 2011

NEC089-182230-
/O.CON.KLBF.SV.W.0309.000000T0000Z-110818T2230Z/
HOLT NE-
458 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HOLT COUNTY UNTIL 530 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EWING...OR 17 MILES SOUTHEAST OF ONEILL...MOVING SOUTHEAST AT 10 MPH.

IN ADDITION...AT 443 PM...1 INCH HAIL WAS REPORTED ALONG HIGHWAY 20 
3 MILES SOUTHEAST OF INMAN WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EWING AROUND 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4214 9831 4228 9853 4243 9848 4243 9830
TIME...MOT...LOC 2157Z 315DEG 9KT 4230 9840
WIND...HAIL 60MPH 1.50IN

$$

CDC
231 
WWUS53 KLBF 182212
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT THU AUG 18 2011

NEC089-182230-
/O.CON.KLBF.SV.W.0309.000000T0000Z-110818T2230Z/
HOLT NE-
512 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HOLT COUNTY UNTIL 530 PM CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EWING...OR 18 MILES SOUTHEAST OF ONEILL...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTHEAST EWING AROUND 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4214 9831 4228 9853 4243 9848 4243 9830
TIME...MOT...LOC 2211Z 291DEG 8KT 4230 9835
WIND...HAIL 60MPH 1.75IN

$$

CDC
038 
WWUS53 KLBF 182230
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT THU AUG 18 2011

NEC089-182241-
/O.EXP.KLBF.SV.W.0309.000000T0000Z-110818T2230Z/
HOLT NE-
530 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4214 9831 4228 9853 4243 9848 4243 9830
TIME...MOT...LOC 2212Z 291DEG 8KT 4230 9835

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:05 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 18, 3:05 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU AUG 18 2011

.SYNOPSIS...

    AT 19Z...SURFACE ANALYSIS SHOWED THE DRY LINE HAD PUSHED THROUGH
MOST OF WESTERN NEBRASKA TO JUST WEST OF A VALENTINE-NORTH PLATTE
LINE AND MAY HAVE PUSHED THROUGH IMPERIAL. SATELLITE DERIVED
PRECIPITABLE WATER SHOWED THE MOISTURE PLUME WELL EAST OF THEDFORD
AND NORTH PLATTE. ALSO...SATELLITE DERIVED LIFTED INDICES SHOWED
VERY UNSTABLE CONDITIONS EAST OF AINSWORTH AND BROKEN BOW. THE LAPS
ANALYSIS ALSO SHOWED THAT BULK 0-6KM SHEAR HAD INCREASED TO 40-50KT.
CUMULUS FIELDS IN THE VISIBLE IMAGERY INDICATED MOIST UNSTABLE AIR
OVER NORTH CENTRAL NEBRASKA ALONG AND NORTH OF A VALENTINE-
AINSWORTH-ORD LINE.
&&

.SHORT RANGE...TONIGHT AND FRIDAY.

    THE DRY LINE HAS PUSHED THROUGH WESTERN NEBRASKA AND SEEMS TO BE
HUNG UP NEAR A VALENTINE-THEDFORD-LEXINGTON LINE. THAT PRETTY MUCH
ELIMINATES THE AREA WEST OF VALENTINE AND NORTH PLATTE FOR SEVERE
WEATHER. VERY UNSTABLE CONDITIONS EXIST IN CENTRAL AND NORTH CENTRAL
NEBRASKA...AND SHORT RANGE PROJECTIONS INDICATE MORE FAVORABLE DEEP
LAYER BULK SHEAR. THE BOTTOM LINE IS THAT THE STRONGEST CHANCES OF
THUNDERSTORMS THIS EVENING AND TONIGHT WILL BE EAST OF THEDFORD-
NORTH PLATTE-MCCOOK LINE AND NORTH OF THE U.S. HIGHWAY 20 CORRIDOR
IN NORTHERN NEBRASKA. THE STRONGEST CHANCES FOR SEVERE WOULD BE EVEN
FARTHER EAST...SAY ALONG AND EAST OF A VALENTINE-BROKEN BOW LINE.

    BY FRIDAY AFTERNOON...CONVECTIVE POTENTIAL AND DEEP BULK SHEAR
BECOME FAVORABLE FOR SEVERE THUNDERSTORM POTENTIAL IN SOUTHWEST
NEBRASKA AND PARTS OF THE NEBRASKA PANHANDLE. THE FOCUS WILL BE
ALONG A WEAK SURFACE FRONT NEAR THE KANSAS-COLORADO-NEBRASKA AND
ACROSS NORTHERN KANSAS BY FRIDAY EVENING.

.MEDIUM RANGE/EXTENDED...SATURDAY THROUGH THURSDAY.

    AFTER THE SYSTEM FRIDAY...UNSEASONABLY COOL TEMPERATURES CAN BE
EXPECTED SATURDAY WITH THE POSSIBILITY OF SOME LINGERING SHOWERS OR
THUNDERSTORMS IN SOUTHERN AND EASTERN NEBRASKA.

    TEMPERATURES BEGIN A MARKED RECOVERY SUNDAY AND 90S ARE POSSIBLE
OVER MUCH OF CENTRAL AND WESTERN NEBRASKA MONDAY THROUGH WEDNESDAY.
&&

.AVIATION...
    FOR THE 18Z TAFS...TRICKY NEAR TERM FCST FOR KVTN SINCE THEY ARE
IN CLOSE PROXIMITY TO WARM FRONTAL BOUNDARY. HAVE INCLUDED CB WITH
THE IDEA THAT CONVECTIVE INITIATION WILL BE IN THE VICINITY BY LATE
AFTERNOON BUT LIKELY EAST OF THE TAF SITE. BELIEVE THE BIGGER ISSUE
WILL COME WITH LOWERED VSBYS DUE TO FOG LATER TONIGHT FOR BOTH KVTN
AND KLBF. LOW LEVEL MOISTURE WILL RETURN WESTWARD DURING THE EVENING
HOURS AS DRYLINE RETREATS AND EASTERLY LOW LEVEL FLOW DEVELOPS.
GUIDANCE HAS BEEN CONSISTENT IN BRINGING IN AT LEAST IFR CONDITIONS
FOR BOTH PLACES FOR A FEW RUNS NOW AND WITH SYNOPTIC CONDITIONS
FAVORABLE HAVE INCLUDED 3SM ALONG WITH LIFR CEILINGS BY MORNING.
VSBYS COULD EASILY GO TO 1SM OR LESS AND WILL MONITOR FOR NEXT
UPDATE.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

SHORT RANGE AND MEDIUM RANGE/EXTENDED...SPRINGER
AVIATION...STOPPKOTTE
Hazardous weather outlook, Aug 18, 3:44 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT THU AUG 18 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-192045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
344 PM CDT THU AUG 18 2011 /244 PM MDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS
OF NORTH CENTRAL NEBRASKA THIS EVENING AND OVERNIGHT...MAINLY EAST OF A
LINE FROM VALENTINE TO BURWELL.

A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS PORTIONS
OF NORTH CENTRAL NEBRASKA OVERNIGHT. A WARM FRONT WILL IS ALSO
LOCATED ACROSS THE AREA WHICH WILL SERVE AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT AS THE EVENING PROGRESS. WITH THE
UNSTABLE AIRMASS IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREAT...THOUGH THE POSSIBILITY OF AN ISOLATED TORNADO
DOES EXIST IN THIS AREA AS WELL.

FURTHER WEST...LOW RELATIVE HUMIDITIES AND VERY WARM TEMPERATURES
WILL EXIST ACROSS THE EASTERN PANHANDLE AND PORTIONS OF SOUTHWEST
NEBRASKA THROUGH EARLY EVENING. LARGE AND RAPID FIRE GROWTH WILL
THEREFORE BE POSSIBLE ACROSS THE AREAS UNTIL SUNSET...AFTER WHICH
TIME RELATIVE HUMIDITIES WILL INCREASE AND LESSEN FIRE WEATHER CONCERNS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A BOUNDARY WILL STALL SOUTH OF WESTERN AND NORTH CENTRAL FRIDAY
INTO SATURDAY. NORTH OF THIS BOUNDARY...LOW LEVEL MOISTURE WILL
INCREASE ONCE AGAIN AND WITH DAYTIME HEATING WILL DEVELOP AN
UNSTABLE ATMOSPHERE ACROSS THE AREA. WITH THE ACTIVE WEATHER
PATTERN CONTINUING TO EXIST ACROSS THE CENTRAL PLAINS...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE INTO THE WEEKEND...SOME OF WHICH
MAY BE SEVERE FRIDAY AFTERNOON AND EVENING. AGAIN...LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

AN UPPER LEVEL RIDGE WILL DEVELOP ACROSS THE CENTRAL ROCKIES
SUNDAY INTO THE FIRST PART OF THE WORK WEEK. THIS WILL ALLOW
TEMPERATURES TO INCREASE...BUT ALSO ALLOW THE CHANCES FOR
THUNDERSTORMS TO CONTINUE INTO MONDAY...HOWEVER WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. A DRIER PERIOD IS EXPECTED ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM
VALENTINE TO BURWELL. REPORTS OF LARGE HAIL OR DAMAGING WINDS WILL
BE HELPFUL IN THIS AREA...AND CONDITIONS WILL BE POSSIBLE THIS
EVENING FOR AN ISOLATED TORNADO.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Special weather statement, Aug 18, 11:25 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CDT THU AUG 18 2011

NEZ007-181715-
BOYD NE-
1125 AM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 1215 PM
CDT...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ANOKA...OR 11 MILES NORTHWEST OF
SPENCER...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPENCER...
  GROSS...
  BRISTOW...
  LYNCH...
  MONOWI...
  HIGHWAY 281 MILE MARKER 220...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

STOPPKOTTE
Special weather statement, Aug 18, 3:58 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT THU AUG 18 2011

NEZ010-182130-
HOLT NE-
358 PM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 430 PM
CDT...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAGE...OR 12 MILES SOUTHEAST OF ONEILL...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
EWING AROUND 410 PM CDT.

A TRAINED WEATHER SPOTTER REPORTED THIS STORM HAS A WALL CLOUD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 18, 4:12 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CDT THU AUG 18 2011

NEZ010-182145-
HOLT NE-
412 PM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 445 PM
CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INMAN...OR 8 MILES SOUTHEAST OF ONEILL...
MOVING WEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL CENTRAL HOLT COUNTY THROUGH 445 PM CDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 18, 4:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT THU AUG 18 2011

NEZ010-182200-
HOLT NE-
425 PM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 500 PM
CDT...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INMAN...OR 11 MILES SOUTHEAST OF ONEILL...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
PAGE AROUND 435 PM CDT.
EWING AROUND 455 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:07 PM CDTTornado WarningLBFCherry, Hooker38 min
Aug 17, 7:36 PM CDTSevere Thunderstorm WarningLBFChase39 min
Aug 17, 7:44 PM CDTTornado WarningLBFHooker46 min
Aug 17, 8:13 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson62 min
Aug 17, 9:10 PM CDTTornado WarningLBFBrown, Cherry, Keya Paha35 min
Aug 17, 9:44 PM CDTTornado WarningLBFBrown, Keya Paha, Rock31 min
Aug 17, 10:09 PM CDTSevere Thunderstorm WarningLBFBoyd, Brown, Holt, Keya Paha, Rock51 min
Aug 18, 4:22 PM CDTSevere Thunderstorm WarningLBFBoyd53 min
Aug 18, 4:54 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt66 min
Aug 18, 5:19 PM CDTTornado WarningLBFHolt26 min
Aug 18, 5:25 PM CDTSevere Thunderstorm WarningLBFHolt50 min
Aug 18, 5:53 PM CDTTornado WarningLBFHolt37 min
Aug 18, 6:39 PM CDTSevere Thunderstorm WarningLBFCherry66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.